Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 183, NWS Baltimore/Washington

July 1, 20214 counties in Virginia; Montgomery County, Prince George's County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 1, 2021, 8:47 PM EDT for 4 counties in Virginia; Montgomery County, Prince George's County, Maryland. It was in force for 43 min. 35 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2021, 8:47 PM EDT (00:47 UTC)
Expired
Jul 1, 2021, 9:30 PM EDT
In force
43 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Montgomery County, MD, Prince George's County, MD, Arlington County, VA, City of Alexandria, VA, City of Falls Church, VA, Fairfax County, VA

The radar

The Sterling radar (KLWX), 39 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 8:52 PM EDTTSTM WND DMG1 Nne Falls Church, VAA LARGE TREE SNAPPED IN HALF IN THE 2200 BLOCK OF BEACON LANE.
Jul 1, 8:53 PM EDTTSTM WND DMG1 Sw Westover, VAA TREE BLEW DOWN ONTO WIRES AND A CAR NEAR THE INTERSECTION OF NORTH ROOSEVELT STREET AND NORTH TUCKAHOE STREET.
Jul 1, 8:55 PM EDTTSTM WND DMG1 Ssw Westover, VATREE BLEW DOWN ON NORTH MCKINLEY ROAD AND 9TH ROAD NORTH.
Jul 1, 8:55 PM EDTTSTM WND DMGArlington, VATREE BLEW DOWN ON NORTH MCKINLEY ROAD AND 9TH ROAD NORTH.
Jul 1, 8:56 PM EDTTSTM WND DMG1 Ne Westover, VATREE BLEW DOWN ON GEORGE MASON DRIVE NEAR 22ND STREET.
Jul 1, 8:56 PM EDTTSTM WND DMGArlington, VATREE BLEW DOWN ON NORTH BUCHANAN STREET NEAR 20TH STREET NORTH.
Jul 1, 8:56 PM EDTTSTM WND DMGCherrydale, VATREE BLEW DOWN ON NORTH UTAH STREET NEAR 20TH STREET NORTH.
Jul 1, 8:57 PM EDTTSTM WND DMGArlington, VATREE BLEW DOWN ON NORTH UPTON STREET NEAR 22ND ROAD NORTH.
Jul 1, 8:57 PM EDTTSTM WND DMGWestover, VATREE BLEW DOWN ON NORTH ILLINOIS STREET AND 22ND STREET SOUTH.
Jul 1, 8:58 PM EDTTSTM WND DMG1 N Arlington, VATREE BLEW DOWN ON NORTH KIRKWOOD ROAD AND 13TH STREET NORTH.
Jul 1, 8:58 PM EDTTSTM WND DMGArlington, VA*** 1 INJ *** WIDESPREAD DAMAGE HAS BEEN REPORTED IN ARLINGTON. NUMEROUS TREES, WIRES, AND POLES WERE BLOWN DOWN. IN THE 4300 BLOCK OF 16 STREET NORTH, A LARGE TREE FELL ONTO A HOUSE, TRAPPING SOMEONE INSIDE.
Jul 1, 8:58 PM EDTTSTM WND DMGArlington, VAWIDESPREAD DAMAGE HAS BEEN REPORTED IN ARLINGTON. NUMEROUS TREES, WIRES, AND POLES WERE BLOWN DOWN. IN THE 4300 BLOCK OF 16 STREET NORTH, A LARGE TREE FELL ONTO A HOUSE, TRAPPING SOMEONE INSIDE.
Jul 1, 8:58 PM EDTTSTM WND DMGCherrydale, VATREE BLEW DOWN ON 21ST STREET NORTH.
Jul 1, 8:58 PM EDTTSTM WND GST 62Ballston, VA
Jul 1, 8:59 PM EDTTSTM WND DMG1 Ene Barcroft, VATREE BLEW DOWN ON COLUMBIA PIKE NEAR SOUTH ADAMS STREET.
Jul 1, 8:59 PM EDTTSTM WND DMG1 Ese Cherrydale, VATREE DOWN ON THE LYON VILLAGE COMMUNITY CENTER ON 20TH STREET NORTH.
Jul 1, 8:59 PM EDTTSTM WND DMG1 Ese Cherrydale, VATREE BLEW DOWN ON NORTH HIGHLAND STREET NEAR KEY BLVD.
Jul 1, 8:59 PM EDTTORNADO1 Ne Us Capitol, DCEF0 TORNADO. PATH LENGTH: 0.75 MILES. PATH WIDTH: 75 YARDS. H STREET NE CORRIDOR INTO KINGMAN PARK. MAX ESTIMATED WIND: 80 MPH.
Jul 1, 8:59 PM EDTTORNADOCherrydale, VAEF1 TORNADO. PATH LENGTH: 4.4 MILES. PATH WIDTH: 125 YARDS. CHERRYDALE IN ARLINGTON VA TO NEAR 16TH ST NW AND CONSTITUTION AVE NW DC. MAX ESTIMATED WIND: 90 MPH.
Jul 1, 9:00 PM EDTTSTM WND DMG1 E Cherrydale, VATREE DOWN ON SPOUT RUN PARKWAY AT LORCOM LANE.
Jul 1, 9:00 PM EDTTSTM WND DMG1 Ese Arlington, VATREE BLEW DOWN ON WASHINGTON BLVD AND ROUTE 50.
Jul 1, 9:03 PM EDTTSTM WND DMG1 Nw Reagan National Ai, VATREE DOWN IN THE 1500 BLOCK OF SOUTH CLARK STREET.
Jul 1, 9:05 PM EDTTSTM WND DMG1 S The White House, DCNUMEROUS TREES WERE TOPPLED IN DOWNTOWN DC NEAR THE NATIONAL MALL.
Jul 1, 9:05 PM EDTMARINE TSTM WIND 392 Ene Barcroft, VA
Jul 1, 9:06 PM EDTMARINE TSTM WIND 491 N Reagan National Air, VA
Jul 1, 9:07 PM EDTTSTM WND DMGTakoma Park, MDTREE AND WIRES DOWN ON SHERMAN AVE NEAR MAPLE AVE.
Jul 1, 9:07 PM EDTMARINE TSTM WIND 52Reagan National Arpt, VA
Jul 1, 9:08 PM EDTTORNADO1 Ne Us Capitol, DCEF0 TORNADO. PATH LENGTH: 0.75 MILES. PATH WIDTH: 75 YARDS. H STREET NE CORRIDOR INTO KINGMAN PARK. MAX ESTIMATED WIND: 80 MPH.
Jul 1, 9:10 PM EDTMARINE TSTM WIND 531 S Us Capitol, DC
Jul 1, 9:11 PM EDTTSTM WND DMG1 E Catholic University, DCTREE BLEW DOWN ON 14TH STREET NORTHEAST NEAR MONROE STREET.
Jul 1, 9:13 PM EDTTSTM WND DMGCapitol Heights, MDTREE DOWN ON A HOUSE ON HIGHVIEW PLACE NEAR HILLVIEW COURT. SEVERAL LARGE BRANCHES DOWN NEARBY.
Jul 1, 9:14 PM EDTTSTM WND DMGCapitol Heights, MDWIDESPREAD, NUMEROUS LARGE TREE LIMBS SNAPPED IN THE 5700 BLOCK OF FALKLAND PLACE AND ON ADJACENT ROLLINS AVENUE NORTH OF WALKER MILL ROAD.
Jul 1, 9:14 PM EDTTSTM WND DMGCapitol Heights, MDWIDESPREAD, NUMEROUS LARGE TREE LIMBS SNAPPED IN THE 5700 BLOCK OF FALKLAND PLACE AND ON ADJACENT ROLLINS AVENUE NORTH OF WALKER MILL ROAD. A TREE BLEW DOWN ONTO A HOUSE.
Jul 1, 9:14 PM EDTTSTM WND DMGCapitol Heights, MDTWO TREES BLEW DOWN IN THE 900 BLOCK OF ROLLINS AVENUE. NUMEROUS LARGE TREE BRANCHES DOWN IN THE AREA.
Jul 1, 9:26 PM EDTTSTM WND DMGArlington, VAWIDESPREAD DAMAGE HAS BEEN REPORTED IN ARLINGTON. NUMEROUS TREES, WIRES, AND POLES WERE BLOWN DOWN. IN THE 4300 BLOCK OF 16 STREET NORTH, A LARGE TREE FELL ONTO A HOUSE, TRAPPING SOMEONE INSIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 28 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2021-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2021-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

812 
WUUS51 KLWX 020047
SVRLWX
DCC001-MDC031-033-VAC013-059-510-610-020130-
/O.NEW.KLWX.SV.W.0183.210702T0047Z-210702T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
847 PM EDT Thu Jul 1 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  The District of Columbia...
  South central Montgomery County in central Maryland...
  West central Prince Georges County in central Maryland...
  Arlington County in northern Virginia...
  The City of Falls Church in northern Virginia...
  Northeastern Fairfax County in northern Virginia...
  The City of Alexandria in northern Virginia...

* Until 930 PM EDT.

* At 846 PM EDT, severe thunderstorms were located along a line
  extending from Wolf Trap to Fairfax to near Burke, moving east at
  35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Arlington, Alexandria, Bethesda, Annandale, Clinton, Springfield,
  College Park, Fort Washington, Greenbelt, Langley Park, Fort Hunt,
  Vienna, Groveton, Forestville, Falls Church, Huntington, Largo,
  Coral Hills, Bladensburg and Fort Belvoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3899 7685 3886 7682 3869 7694 3873 7720
      3884 7723 3896 7727 3900 7727
TIME...MOT...LOC 0046Z 272DEG 30KT 3895 7729 3886 7730 3880 7735 

HAIL...<.75IN
WIND...60MPH
 
$$
MANNING
3 follow-up statements
554 
WWUS51 KLWX 020055
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
855 PM EDT Thu Jul 1 2021

DCC001-MDC031-033-VAC013-059-510-610-020130-
/O.CON.KLWX.SV.W.0183.000000T0000Z-210702T0130Z/
District of Columbia DC-Montgomery MD-Prince Georges MD-Arlington VA-
City of Falls Church VA-Fairfax VA-City of Alexandria VA-
855 PM EDT Thu Jul 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR THE DISTRICT OF COLUMBIA...SOUTH CENTRAL MONTGOMERY...WEST
CENTRAL PRINCE GEORGES...ARLINGTON...AND NORTHEASTERN FAIRFAX
COUNTIES...THE CITY OF FALLS CHURCH AND THE CITY OF ALEXANDRIA...

At 854 PM EDT, severe thunderstorms were located along a line
extending from American Legion Bridge to I66 and I495 Interchange to
Burke, moving east at 35 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Arlington, Alexandria, Bethesda, Annandale, Clinton, Springfield,
College Park, Fort Washington, Greenbelt, Langley Park, Fort Hunt,
Vienna, Groveton, Forestville, Falls Church, Huntington, Largo, Coral
Hills, Bladensburg and Fort Belvoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3899 7685 3886 7682 3869 7694 3873 7720
      3884 7723 3896 7727 3900 7727
TIME...MOT...LOC 0054Z 270DEG 32KT 3895 7720 3886 7721 3880 7726 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$
MANNING
252 
WWUS51 KLWX 020109
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
909 PM EDT Thu Jul 1 2021

DCC001-MDC031-033-VAC013-059-510-610-020130-
/O.CON.KLWX.SV.W.0183.000000T0000Z-210702T0130Z/
District of Columbia DC-Montgomery MD-Prince Georges MD-Arlington VA-
City of Falls Church VA-Fairfax VA-City of Alexandria VA-
909 PM EDT Thu Jul 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR THE DISTRICT OF COLUMBIA...SOUTH CENTRAL MONTGOMERY...WEST
CENTRAL PRINCE GEORGES...ARLINGTON...AND EAST CENTRAL FAIRFAX
COUNTIES...THE SOUTHEASTERN CITY OF FALLS CHURCH AND THE CITY OF
ALEXANDRIA...

At 909 PM EDT, severe thunderstorms were located along a line
extending from Fort Totten to Anacostia to Alexandria, moving east at
40 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Arlington, Alexandria, Bethesda, Annandale, Clinton, Springfield,
College Park, Fort Washington, Greenbelt, Langley Park, Fort Hunt,
Groveton, Forestville, Falls Church, Huntington, Largo, Coral Hills,
Bladensburg, Fort Belvoir and National Harbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3899 7685 3886 7682 3869 7694 3873 7720
      3877 7721 3900 7712
TIME...MOT...LOC 0109Z 270DEG 34KT 3896 7702 3886 7700 3881 7707 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

BJL
346 
WWUS51 KLWX 020117
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
917 PM EDT Thu Jul 1 2021

VAC013-059-510-610-020127-
/O.CAN.KLWX.SV.W.0183.000000T0000Z-210702T0130Z/
Arlington VA-City of Falls Church VA-Fairfax VA-
City of Alexandria VA-
917 PM EDT Thu Jul 1 2021

...THE SEVERE THUNDERSTORM WARNING FOR ARLINGTON...AND EAST CENTRAL
FAIRFAX COUNTIES...THE SOUTHEASTERN CITY OF FALLS CHURCH AND THE CITY
OF ALEXANDRIA IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3876 7689 3882 7698 3888 7699 3900 7700
      3899 7685 3886 7682
TIME...MOT...LOC 0117Z 265DEG 32KT 3900 7693 3890 7691 3885 7699 

$$

DCC001-MDC031-033-020130-
/O.CON.KLWX.SV.W.0183.000000T0000Z-210702T0130Z/
District of Columbia DC-Montgomery MD-Prince Georges MD-
917 PM EDT Thu Jul 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR THE EASTERN DISTRICT OF COLUMBIA...SOUTHEASTERN MONTGOMERY AND
CENTRAL PRINCE GEORGES COUNTIES...

At 917 PM EDT, severe thunderstorms were located along a line
extending from College Park to Seat Pleasant to Anacostia, moving
east at 35 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Clinton, College Park, Greenbelt, Langley Park, Forestville, Largo,
Coral Hills, Bladensburg, University of Maryland, Fedex Field, RFK
Stadium, Andrews Air Force Base, Landover, Camp Springs, Oxon Hill,
Hyattsville, Takoma Park, East Riverdale, Adelphi and New Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3876 7689 3882 7698 3888 7699 3900 7700
      3899 7685 3886 7682
TIME...MOT...LOC 0117Z 265DEG 32KT 3900 7693 3890 7691 3885 7699 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

BJL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:42 PM EDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jul 1, 2:42 PM EDT, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
242 PM EDT Thu Jul 1 2021

.SYNOPSIS...
A cold front will move across the area tonight through Friday.
Showers and thunderstorms will continue through this evening as
a result. An upper level trough will shift out of the region
Friday into Saturday. High pressure builds into the region
Sunday through early next week. A weak front may impact the
region by Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Strong to severe thunderstomrs are developing now pretty much
area-wide. Not surprising at all given the 3000+ SBCAPE in areas
east of the Blue Ridge. A line has developed along/east of the
Blue Ridge, and there are even a few supercells out ahead of
this main line as well. This activity will continue to fill in
over the next couple of hours as it progresses east into the
metro areas and towards the Chesapeake Bay. A Severe
Thunderstorm Watch was added with this update until 8 PM this
evening. Damaging winds will be the primary threat for storms
this afternoon evening. However, there are several mesoscale
boundaries being put down by all of the current storms, so there
could be enough localized shear for an isolated tornado or two
as well. Another problem with these cells will be heavy rainfall
rates that may lead to instances of flash flooding. PWATs are
in the 1.6-1.9 inch range in the area of the Flash Flood Watch,
which remains in effect through Friday morning. Some areas could
see multiple rounds of convection. These areas will be the most
worrisome for flash flooding, especially in the metro areas.

This activity should push into central VA and southern MD later
this evening, leaving the metro areas drier than initially
thought. Think the front is able to push a little further south
than initially thought, and into areas with much higher flash
flood guidance. Could still see some showers overnight in the
metros, but thinking it won't be as worrisome as originally
thought overnight. Won't make any changes to the watch for now,
but wouldn't be surprised if we are able to end that a bit
earlier than anticipated for many areas.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The front will shift further southeastward away from out region
on Friday. The upper trough to our north is expected to drop
down into our region on Friday. This trough axis may kick off
further showers on Friday but the coverage of precipitation will
likely be limited due to a general northwesterly flow. Can't
rule out all of our region seeing some light showers on Friday
but the best area to experience any shower/thunderstorms will be
areas in southern MD that are closest to the frontal boundary.
Daytime temperatures overall will be much cooler on Friday with
afternoon highs only rising up into the upper 70s to lower 80s.
A brief lull in precipitation will likely occur late Friday and
into Saturday morning due to subsidence on the eastern side of
the trough.

The axis of the trough will drop overhead on Saturday. As the trough
slowly shifts off-shore, some wrap around precipitation will be
possible due to shortwave energy. The coverage and amounts of
precipitation should be limited and focused toward northeastern
parts of our forecast area. Drier air should overtake our region
later in the day on Saturday as the trough shifts out over the
ocean. Afternoon temperatures on Saturday will remain mild in the
70s with overnight lows in the 50s and lower 60s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
For Independence Day on Sunday, most of the day should be rain free.
However, an isolated shower or thunderstorm is possible mainly
during the afternoon as the upper-level low moves off of the New
England coast. Highs on Sunday will be slightly below average, with
high temps in the upper 70s to mid 80s outside of the higher terrain.

The improving trend should continue on Monday as a region of weak
surface high pressure builds over the region. Temps will moderate
Monday with highs approaching 90 degrees in the lower elevations.
The humidity returns by Tuesday as southerly flow returns at the
surface and an upper level ridge builds over the region. The ridge
persists into Wednesday before subtle height falls and a front start
to move into the region late Wednesday into Thursday bringing the
opportunity for showers and thunderstorms.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Periods of moderate to heavy rain are expected at all terminals
except for MRB in thunderstorms this afternoon into the evening
hours. This will lead to periods of MVFR to IFR visibilities.

A wind shift out the west to northwest is expected behind the
front tonight, with light southerly flow ahead of the front this
afternoon/evening. Main line of storms is located along a line
from IAD down towards CHO now and will move east towards the
Chesapeake Bay over the next couple of hours. DCA will be next
under the gun for severe storms, and those should push through
around 19z or so. BWI is getting a storm now, but the main line
will come through around 19z as well, then the MTN shortly
thereafter. CHO is getting less severe convection, but it will
be off and on for several hours as the line is more west to east
oriented.

VFR conditions should return on Friday but some showers can't
be ruled out for the BWI/MTN terminals. VFR conditions should
return for all terminals Friday afternoon and continue through
Saturday.

Primarily VFR conditions on Independence Day with brief reductions
in visibilities possible from any showers. VFR conditions persist
Monday with light winds.

&&

.MARINE...
Strong thunderstorms will continue to impact our waters through
this evening. Several SMWs are in effect now and will likely
continue to be issued over the next several hours. A cold front
will drop south of our waters on Friday and SCA winds are not
expected at this time Friday and Saturday.

Northwest winds should stay below SCA levels on Sunday and remain
below SCA levels on Monday, but become more variable.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch through Friday morning for DCZ001.
MD...Flash Flood Watch through Friday morning for MDZ004>006-008-
     011-013-014-016>018-503>508.
VA...Flash Flood Watch through Friday morning for VAZ037>040-
     050>057-501-502-505-506.
WV...None.
MARINE...Flash Flood Watch through Friday morning for ANZ535.

&&

SYNOPSIS...CJL
NEAR TERM...CJL
SHORT TERM...CJL/JMG
LONG TERM...CPB
AVIATION...CJL/CPB
MARINE...CJL/CPB
Hazardous weather outlook, Jul 1, 8:27 PM EDT, 20 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
827 PM EDT Thu Jul 1 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-030030-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
827 PM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

An isolated severe thunderstorm with damaging winds is possible.
A Flash Flood Watch remains in effect through 8 AM Friday for the
southern portions of the outlook area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The heavy rain and flooding threat may linger into Friday for
southern Maryland.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report severe weather and flooding via
standard operating procedures.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-030030-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
827 PM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

An isolated severe thunderstorm with damaging winds is possible.
A Flash Flood Watch remains in effect through 8 AM Friday for the
southern portions of the outlook area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report severe weather and flooding via
standard operating procedures.

MDZ001-501-502-VAZ503-504-WVZ501>506-030030-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
827 PM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

An isolated severe thunderstorm with damaging winds is possible.
Heavy rain may also lead to scattered instances of flooding or
flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report severe weather and flooding via
standard operating procedures.

In the hours before

Local storm report, Jul 1, 6:48 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
648 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     MARINE TSTM WIND 7 SSE SAINT GEORGE ISLA 38.01N  76.45W
07/01/2021  E39 MPH          ANZ537             MD   BUOY

&&

EVENT NUMBER LWX2104642

DH
Local storm report, Jul 1, 6:58 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
658 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND DMG     2 WNW BALTIMORE         39.31N  76.66W
07/01/2021                   BALTIMORE CITY     MD   911 CALL CENTER

            THERE WERE ABOUT HALF A DOZEN CALLS FOR TREES BLOWN
            DOWN IN WESTERN BALTIMORE CITY.

&&

EVENT NUMBER LWX2104643

DH
Local storm report, Jul 1, 7:19 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
719 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     RESTON                  38.95N  77.35W
07/01/2021                   FAIRFAX            VA   911 CALL CENTER

            THERE WERE SEVERAL CALLS FOR TREES BLOWN DOWN IN AND
            AROUND RESTON.

&&

EVENT NUMBER LWX2104644

DH
Local storm report, Jul 1, 7:31 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
731 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     ARLINGTON               38.88N  77.10W
07/01/2021                   ARLINGTON          VA   911 CALL CENTER

            THERE WERE ABOUT A HALF A DOZEN CALLS FOR WIRES DOWN IN
            ARLINGTON.

&&

EVENT NUMBER LWX2104645

DH
Local storm report, Jul 1, 7:36 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
736 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     WASHINGTON              38.91N  77.02W
07/01/2021                   DISTRICT OF COLUMB DC   911 CALL CENTER

            THERE WERE A FEW DOZEN CALLS FOR TREES BLOWN DOWN IN
            DC.

&&

EVENT NUMBER LWX2104646

DH
Local storm report, Jul 1, 7:37 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
737 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     2 NW CATHOLIC UNIVERSIT 38.96N  77.03W
07/01/2021                   DISTRICT OF COLUMB DC   FIRE DEPT/RESCUE

            *** 5 INJ *** A BUILDING UNDER CONSTRUCTION COLLAPSED
            IN THE 900 BLOCK OF KENNEDY STREET NORTHWEST. ONE PERSON
            WAS TRAPPED AND LATER FREED, AND SEVERAL OTHERS WERE
            INJURED.

&&

CORRECTED INJURIES

EVENT NUMBER LWX2104622

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:17 PM EDTSpecial Marine WarningLWX79 min
Jul 1, 8:26 PM EDTSevere Thunderstorm WarningLWXFairfax, Loudoun, Prince William, City of Fairfax, City of Manassas, City of Manassas Park37 min
Jul 1, 8:30 PM EDTFlash Flood Warning Considerable damage threatLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church2 hr
Jul 1, 8:56 PM EDTSpecial Marine WarningLWX111 min
Jul 1, 8:58 PM EDTTornado WarningLWXArlington, Fairfax, City of Alexandria32 min
Jul 1, 9:46 PM EDTSpecial Marine WarningLWX71 min
Jul 1, 10:45 PM EDTAreal Flood WarningLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church, City of Manassas Park3 hr
Jul 1, 11:36 PM EDTSpecial Marine WarningLWX84 min
Jul 2, 12:04 PM EDTSmall Craft AdvisoryLWX31 hr
Jul 1, 9:13 PM EDTTornado WarningLWX21 min
Jul 1, 9:11 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Prince George's49 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Severe Thunderstorm Warnings in Maryland, 2021Severe Thunderstorm Warnings in District of Columbia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.